MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC KYPHON EXPRESS¿ II INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC SOFAMOR DANEK USA, INC KYPHON EXPRESS¿ II INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number KEX152EB-CDS-
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis results: visual and optical inspection confirmed the ibt was returned still stuck in the stylus/trocar.Optical inspection of the tip of the ibt did not reveal any damage that could contribute to the balloon rupture.The balloon may have come in contact with a bone splinter while in the vertebral body.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent spinal surgery due to vertebral compression fracture.Intra-op, the ibt ruptured.The balloon folded in on itself and became stuck on the trocar preventing removal.The entire trocar had to be removed and the deformed balloon needed to be sequentially pulled with a kelley clamp to remove it from the trocar tract out of the patient.The rupture initially occurred with minimal exposure to cement using the cement resistance technique.Contact time was less than 30 seconds.There were no patient symptoms or complications as a result of this event.

Brand Name
KYPHON EXPRESS¿ II INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key9289068
Report Number1030489-2019-01285
Device Sequence Number2104089
Product Code HRX
UDI-Device Identifier00643169671645
UDI-Public00643169671645
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K123771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2020
Device Catalogue NumberKEX152EB-CDS-
Device Lot Number0009836697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2019
Initial Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1